Alert archive / Illinois / Tornado Warnings in 2013
Tornado Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jan 12, 2013, 2:50 PM CST for Hardin County, Pope County, Illinois; Crittenden County, Livingston County, Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2013, 2:50 PM CST (20:50 UTC)
- Expired
- Jan 12, 2013, 3:30 PM CST
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Hardin County, IL, Pope County, IL, Crittenden County, KY, Livingston County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 3:18 PM CST | TSTM WND DMG | Hampton, KY | LATE REPORT. BRICK CHURCH IN TOWN COMPLETLY FLATTENED. |
| Jan 12, 3:18 PM CST | TORNADO 2 | Hampton, KY | LATE REPORT. EF-2 TORNADO. BEGAN ON SW SIDE OF TOWN AND TRAVELED NE ALONG HWY 838 ENDING 1.5 MILES NE OF TOWN. PK WND 120 MPH. PATH LENGTH 1.75 MILES. PATH WIDTH 175 YARDS. SANCTUARY OF ONE CHURCH COLLASPED. SECOND CHURCH HAD STEEPLE BLOWN OFF AND SOME SHINGLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WFUS53 KPAH 122050
TORPAH
ILC069-151-KYC055-139-122130-
/O.NEW.KPAH.TO.W.0002.130112T2050Z-130112T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CST SAT JAN 12 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
HARDIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN POPE COUNTY IN SOUTHERN ILLINOIS...
NORTHWESTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
LIVINGSTON COUNTY IN WESTERN KENTUCKY...
* UNTIL 330 PM CST.
* AT 243 PM CST...RADAR STILLA INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6
MILES EAST OF BROOKPORT...OR 8 MILES NORTHEAST OF PADUCAH...MOVING
NORTHEAST AT 40 MPH. THIS STORM CONTINUES TO SHOW STRONG ROTATION
NEAR THE SURFACE.
* LOCATIONS IN THE WARNED AREA INCLUDE...
BURNA...SALEM...JOY...ROSICLARE...CARRSVILLE...ELIZABETHTOWN...
GROSS AND CAVE-IN-ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3709 8849 3716 8849 3724 8858 3760 8828
3759 8817 3757 8815 3757 8813 3751 8806
3755 8800 3751 8800 3750 8797 3747 8798
3706 8845
TIME...MOT...LOC 2049Z 216DEG 36KT 3720 8847
$$
SMITH3 follow-up statements
241
WWUS53 KPAH 122104
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
304 PM CST SAT JAN 12 2013
ILC151-122114-
/O.CAN.KPAH.TO.W.0002.000000T0000Z-130112T2130Z/
POPE IL-
304 PM CST SAT JAN 12 2013
...THE TORNADO WARNING FOR SOUTHEASTERN POPE COUNTY IN SOUTHERN
ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
LAT...LON 3707 8846 3716 8842 3721 8845 3726 8851
3729 8852 3735 8849 3742 8841 3760 8828
3759 8817 3751 8806 3755 8800 3747 8798
3706 8845
TIME...MOT...LOC 2104Z 216DEG 36KT 3732 8836
$$
ILC069-KYC055-139-122130-
/O.CON.KPAH.TO.W.0002.000000T0000Z-130112T2130Z/
HARDIN IL-LIVINGSTON KY-CRITTENDEN KY-
304 PM CST SAT JAN 12 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR HARDIN COUNTY IN SOUTHERN
ILLINOIS...AND NORTHWESTERN CRITTENDEN AND LIVINGSTON COUNTIES IN
WESTERN KENTUCKY UNTIL 330 PM CST...
AT 300 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR BURNA...
OR 17 MILES WEST OF MARION...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
&&
LAT...LON 3707 8846 3716 8842 3721 8845 3726 8851
3729 8852 3735 8849 3742 8841 3760 8828
3759 8817 3751 8806 3755 8800 3747 8798
3706 8845
TIME...MOT...LOC 2104Z 216DEG 36KT 3732 8836
$$
SMITH517
WWUS53 KPAH 122113
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CST SAT JAN 12 2013
KYC139-122123-
/O.CAN.KPAH.TO.W.0002.000000T0000Z-130112T2130Z/
LIVINGSTON KY-
313 PM CST SAT JAN 12 2013
...THE TORNADO WARNING FOR LIVINGSTON COUNTY IN WESTERN KENTUCKY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
LAT...LON 3734 8830 3738 8830 3740 8832 3740 8837
3742 8841 3760 8828 3759 8817 3751 8806
3751 8803 3755 8800 3747 8798 3727 8821
TIME...MOT...LOC 2113Z 216DEG 36KT 3739 8829
$$
ILC069-KYC055-122130-
/O.CON.KPAH.TO.W.0002.000000T0000Z-130112T2130Z/
HARDIN IL-CRITTENDEN KY-
313 PM CST SAT JAN 12 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR HARDIN COUNTY IN SOUTHERN
ILLINOIS...AND NORTHWESTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY
UNTIL 330 PM CST...
AT 312 PM CST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR
ROSICLARE...OR 13 MILES WEST OF MARION...MOVING NORTHEAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT... EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
&&
LAT...LON 3734 8830 3738 8830 3740 8832 3740 8837
3742 8841 3760 8828 3759 8817 3751 8806
3751 8803 3755 8800 3747 8798 3727 8821
TIME...MOT...LOC 2113Z 216DEG 36KT 3739 8829
$$
SMITH203
WWUS53 KPAH 122128
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CST SAT JAN 12 2013
ILC069-KYC055-122138-
/O.EXP.KPAH.TO.W.0002.000000T0000Z-130112T2130Z/
HARDIN IL-CRITTENDEN KY-
328 PM CST SAT JAN 12 2013
...THE TORNADO WARNING FOR HARDIN COUNTY IN SOUTHERN ILLINOIS...AND
NORTHWESTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY WILL EXPIRE AT 330
PM CST/430 PM EST/...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PADUCAH.
LAT...LON 3734 8830 3738 8830 3740 8832 3740 8837
3742 8841 3760 8828 3759 8817 3751 8806
3751 8803 3755 8800 3747 8798 3727 8821
TIME...MOT...LOC 2128Z 216DEG 36KT 3751 8818
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jan 12, 12:07 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 12, 12:07 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1207 PM CST SAT JAN 12 2013
.UPDATE...
ISSUED AT 1207 PM CST SAT JAN 12 2013
UPDATED AVIATION DISCUSSION ONLY.
&&
UPDATE...
ISSUED AT 1101 AM CST SAT JAN 12 2013
JUST OVERHAULED THE GRIDS FOR TODAY AND TONIGHT TO REFLECT LATEST
OBSERVATIONAL AND GUIDANCE TRENDS. MAIN ISSUES WERE TO HOLD OFF ON
BETTER POPS UNTIL MID AFTERNOON...AND TO FOCUS THEM MORE OVER
SOUTHEAST MISSOURI INITIALLY. ALSO KNOCKED DOWN POPS OVER THE
PENNYRILE...AS MOST GUIDANCE KEEPS THAT AREA DRY BUT FOR A FEW
SCATTERED SHOWERS OR STORMS EARLY THIS AFTERNOON. MADE MINOR
ADJUSTMENTS TO ALL ELEMENTS TO BETTER FIT DEVELOPING FRONTAL ZONE
OVER THE REGION.
AFTER A QUICK LOOK AT THE 12Z MODELS...AM BEGINNING TO GET
CONCERNED FOR A WINTRY MESS OVER SOUTHERN ILLINOIS SUNDAY. NOT
SURE IF CONFIDENCE IS HIGH ENOUGH FOR A HEADLINE...BUT WILL AT
LEAST CONTINUE THE SPECIAL WEATHER STATEMENT WHEN MAIN PACKAGE IS
ISSUED LATER THIS AFTERNOON.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
BUSY TIME FRAME WITH ALL TYPES OF WEATHER TO CONSIDER. FIRSTLY
WILL STATE THAT THE 00Z ECMWF/CANADIAN MODELS CONT TO BE THE
CHOICE DUE TO RUN TO RUN CONSISTENCY IN HOLDING ONTO PRECIP A BIT
LONGER THAN OTHER MODELS...WHICH MAKES SINCE UNTIL H50 FLOW CAN
BECOME MORE WRLY.
THAT SAID...SFC COLD FRONT WILL DIP SOUTHEAST INTO THE OHIO
VALLEY REGION THIS AFTERNOON...AND STALL UNTIL LATER
TONIGHT...WHEN A SFC LOW CAN WORK ITS WAY UP THE FRONT AND DRAW
THE FRONT SOUTHEAST OUT THE REGION. AGAIN...WITH LOTS OF MOISTURE
AND MID SUPPORT OVERRUNNING THE FRONT...SHOULD SEE PRECIP SHIELD
CONT TO DEVELOP BACK TO OUR SOUTHWEST IN THE COLDER AIR BEHIND
THE FRONT. IN FACT...DUE TO ALREADY SATURATED TOP SOIL OVER MOST
OF THE REGION...EITHER FROM MELTED SNOW PACK OR RECENT
RAINFALL...6 HR FLASH FOOD GUIDANCE IS RUNNING QUITE LOW AROUND 2
TO 2 AND A HALF INCHES. COULD CHALLENGE THESE NUMBERS...ESP ALONG
AND NORTHWEST OF THE OHIO RIVER/SFC FRONT LATER
TODAY/TONIGHT...THEN FARTHER S AND EAST SUNDAY AS THE
MOISTURE/FORCING SHIFTS EAST. THEREFORE...WILL NOT GET TOO
CUTE...AND INTRODUCE FLASH FLOOD WATCH FOR THE ENTIRE FORECAST
REGION FROM LATE THIS AFTERNOON THROUGH SUNDAY.
A SECOND ASPECT WITH THIS SYSTEM WILL BE WITH ITS CONVECTIVE
POTENTIAL. WE RARELY GET AWAY WITH SFC DEW POINTS IN THE 60S IN
JAN WITHOUT PAYING FOR IT WITH SOME TYPE OF SEVERE WEATHER.
LUCKILY...OVERALL INSTABILITIES DO NOT LOOK TOO IMPRESSIVE DESPITE
THE DEW POINTS. STILL...MAY BE JUST ENOUGH TO COMBINE WITH MID LEVEL
JET MAX EJECTING NE OUT OF THE MAIN UPPER TROF THIS EVENING TO
WARRANT AT LEAST SOME SOME SEVERE POTENTIAL. ANY CONVECTION THAT
DOES FORM WILL ONLY SERVE TO LOCALLY INCREASE RAINFALL
TOTALS...THUS THE FLASH FLOOD WATCH VS A FLOOD WATCH.
FINALLY...AS MUCH COLDER LOW LVL COLD AIR DIVES SE INTO THE OHIO
VALLEY SUNDAY...THE REAR FLANK OF THE PRECIP SHIELD WILL LIKELY
CHANGE OVER TO A PERIOD OF FREEZING RAIN OR SLEET AS IT ADVANCES
EAST DURING THE DAY. TEMPS WILL LIKELY FALL BELOW FREEZING OVER NW
AREAS OF THE REGION JUST AFTER SUNRISE...THEN AROUND NOON OR SO
ALONG THE OHIO RIVER. COULD BE A QUICK TENTH OR TWO OF FREEZING
RAIN...MAINLY ALONG AND NW OF THE OHIO RIVER SUNDAY...AS ECMWF
SOUNDINGS INDICATE 5000 FT TO 1200 FT LAYER WILL STAY ABOVE
FREEZING.
THING IS...ANTECEDENT CONDITIONS HAVE BEEN SO WARM...THAT IT WILL
NEED TO GET VERY COLD VERY FAST FOR COMMERCE ISSUES. DO NOT THINK
THIS WILL BE THE CASE UNTIL PRECIP ENDS LATE SUNDAY...BUT A
COATING ON TREES/POWER LINES SEEMS A GREATER POSSIBILITY. THINK
OVERALL HIGHEST CHC FOR SUBSTANTIAL ICING OF ELEVATED SURFACES
WOULD BE ALONG/EAST OF THE WABASH RIVER VALLEY...ESP SW INDIANA.
WILL ISSUE SPECIAL WEATHER STATEMENT FOR NOW...AND KEEP AN EYE ON
THIS ONE. OBVIOUSLY...CONFIDENCE IS LOW IN THIS PORTION OF THE
FORECAST.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 358 AM CST SAT JAN 12 2013
OTHER THAN A SLIGHT CHANCE OF SOME LINGERING SNOW IN THE KHOP AREA
MONDAY NIGHT...LONG TERM APPEARS DRY WITH TEMPS GRADUALLY REBOUNDING
TO SEASONAL NORMS.
CONFLUENT MID LEVEL FLOW WILL EXIST ACROSS THE FORECAST AREA THROUGH
MOST OF THE LONG TERM. THERE ARE STILL INDICATIONS THAT A SYSTEM IN
THE SOUTHERN BRANCH OF THE JET WILL AFFECT SOUTHERN PORTIONS OF WEST
KENTUCKY AND SE MISSOURI LATE IN THE WEEK. HOWEVER...MODEL
CONSISTENCY HAS BEEN VERY POOR. THERE IS STILL NOT ENOUGH OF A MODEL
SIGNAL TO ALTER THE DRY FORECAST.
COLD NORTHERLY LOW LEVEL FLOW EARLY IN THE WEEK WILL BACK INTO THE
SOUTHWEST WEDNESDAY...BRINGING A SLOW WARMING TREND. FORECAST TEMPS
WILL NOT BE QUITE AS WARM AS SHOWN BY EITHER 00Z GFS OR ECMWF MOS
GUIDANCE.
&&
.AVIATION...
ISSUED AT 1207 PM CST SAT JAN 12 2013
THERE SHOULD BE A TEMPORARY IMPROVEMENT IN CIGS/VSBYS THROUGH EARLY
AFTERNOON IN THE ERN THIRD OF THE REGION...DUE TO MOST OF THE
INFLUENCE OF THE DEVELOPING SFC TROF BEING WEST OF THERE.
OTHERWISE...LIFR AND WORSE CIGS IN THE WRN TWO THIRDS MAY IMPROVE
ONLY SOME WITH INCREASING CONVECTIVE ACTIVITY LATER TODAY. LIGHTNING
ACTIVITY ACROSS THE PAH FORECAST AREA MAY PEAK IN THE LATE AFTERNOON
WITH THE SFC TROF...THEN AGAIN IN THE EVENING AS A COLD FRONT
BEGINS ITS PUSH EWD THROUGH THE REGION. SE/SSE WINDS ARE EXPECTED TO
INCREASE IN THE EVENING...THEN SHIFT TO THE NW NEAR OR AFTER
MIDNIGHT. EXPECT VSBYS TO BE QUITE VARIABLE UNTIL FROPA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR ILZ075>078-080>094.
MO...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR MOZ076-086-087-100-107>112-114.
IN...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR INZ081-082-085>088.
KY...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH SUNDAY
AFTERNOON FOR KYZ001>022.
&&
UPDATE...DRS
SHORT TERM...GM
LONG TERM....MY
AVIATION...DBHazardous weather outlook, Jan 12, 10:56 AM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1056 AM CST SAT JAN 12 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1056 AM CST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA BEGINNING AT 3 PM THIS AFTERNOON AND LASTING THROUGH SUNDAY AFTERNOON. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. DAMAGING WINDS...AND A FEW BRIEF TORNADOES WILL BE THE PRIMARY CONCERNS...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH SUNDAY. PLEASE REFER TO THE WATCH PRODUCT FOR DETAILS. A CHANGE FROM TO RAIN OVER TO FREEZING RAIN AND/OR POSSIBLY A WINTRY MIX OF PRECIPITATION WILL LIKELY OCCUR FROM NORTHWEST TO SOUTHEAST ACROSS MUCH OF THE AREA SUNDAY AND SUNDAY AFTERNOON. AT THIS TIME...SIGNIFICANT IMPACTS ARE NOT LIKELY...BUT THEY CANNOT BE COMPLETELY RULED OUT. THE POTENTIAL FOR SIGNIFICANT WINTER IMPACTS MAY NOT BECOME OBVIOUS UNTIL A BIT LATER IN TIME. AT THIS TIME...IT APPEARS THE HIGHEST CHANCE FOR ICE OR SNOW ACCUMULATIONS WILL LIE ALONG AND NORTHWEST OF THE OHIO RIVER...ESPECIALLY ALONG AND EAST OF THE WABASH RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CANNOT BE RULED THIS AFTERNOON AND EARLY TONIGHT...GENERALLY OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. IN ADDITION...SPOTTERS THROUGHOUT THE AREA SHOULD REPORT ANY HEAVY RAINFALL OR FLOODING PROBLEMS THEY ENCOUNTER THIS AFTERNOON THROUGH SUNDAY. REPORTS OF ANY WINTRY PRECIPITATION ON SUNDAY WOULD BE GREATLY APPRECIATED. DRS/GM
In the hours before
Special weather statement, Jan 12, 2:02 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 202 PM CST SAT JAN 12 2013 ILZ094-KYZ002-003-005-006-122100- CARLISLE KY-GRAVES KY-HICKMAN KY-MASSAC IL-MCCRACKEN KY- 202 PM CST SAT JAN 12 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MASSAC COUNTY IN SOUTHERN ILLINOIS...AND NORTHEASTERN HICKMAN...NORTHWESTERN GRAVES... EASTERN CARLISLE AND SOUTHEASTERN MCCRACKEN COUNTIES IN WESTERN KENTUCKY UNTIL 300 PM CST... AT 157 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF FULGHAM...OR 6 MILES NORTHEAST OF CLINTON...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS BEEN EXHIBITING THE POTENTIAL FOR PRODUCING STRONG AND DAMAGING WINDS DURING THE PAST HALF HOUR. THIS STORM WILL LIKELY BE RAIN WRAPPED...SO YOU MAY NOT SEE THE STRONG WINDS UNTIL THE STORM IS ALMOST UPON YOU. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... FANCY FARM AROUND 210 PM CST. LOWES AROUND 225 PM CST. LONE OAK AROUND 245 PM CST. PADUCAH AND REIDLAND AROUND 255 PM CST. BROOKPORT AROUND 300 PM CST. LOCATIONS THAT MAY BE IMPACTED INCLUDE... LONE OAK...PADUCAH...REIDLAND...BROOKPORT...FANCY FARM AND LOWES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
Local storm report, Jan 12, 2:33 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN PADUCAH 37.07N 88.64W
01/12/2013 M1.40 INCH MCCRACKEN KY ASOS
HEAVY RAINFALL RECORDED AT PADUCAH ASOS.
&&
SMITTYLocal storm report, Jan 12, 2:34 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
234 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN PADUCAH 37.07N 88.64W
01/12/2013 M1.40 INCH MCCRACKEN KY ASOS
HEAVY RAINFALL RECORDED AT PADUCAH ASOS. ACCUMULATION WAS
40 MINUTES.
&&
SMITTYLocal storm report, Jan 12, 2:45 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD PADUCAH 37.07N 88.64W
01/12/2013 MCCRACKEN KY NWS EMPLOYEE
FLASH FLOODING OCCURRING ALONG OLD CAIRO ROAD. CREEKS AND
DITCHES ARE OUT OF THEIR BANKS WITH RAPID RUNNING WATER
OVER THE ROAD.
&&
SMITTYLocal storm report, Jan 12, 2:46 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD PADUCAH 37.07N 88.64W
01/12/2013 MCCRACKEN KY TRAINED SPOTTER
INTERSECTION OF 31ST AND OLD MAYFIELD ROAD CLOSED DUE TO
FLOODING.
&&
SMITTYLocal storm report, Jan 12, 2:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
248 PM CST SAT JAN 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM FLASH FLOOD PADUCAH 37.07N 88.64W
01/12/2013 MCCRACKEN KY TRAINED SPOTTER
MAXON ROAD FLOODED. DEEP RUNNING WATER ACROSS ROADWAY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 4:51 AM CST | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 34 hr |
| Jan 12, 2:19 PM CST | Tornado Warning | PAH | Massac, Pope | 41 min |
| Jan 12, 2:30 PM CST | Areal Flood Advisory | PAH | Hardin, Massac, Pope | 189 days |
| Jan 12, 2:41 PM CST | Flash Flood Warning | PAH | Gallatin, Hardin, Massac, Pope | 2 hr |
| Jan 12, 5:11 PM CST | Areal Flood Advisory | PAH | Alexander, Franklin, Hamilton, Jackson, Jefferson, Pulaski and 3 more | 9 hr |
| Jan 12, 3:26 PM CST | Tornado Warning | PAH | Union | 19 min |
| Jan 12, 3:49 PM CST | Flash Flood Warning | PAH | Henderson | 116 min |
| Jan 12, 3:49 PM CST | Tornado Warning | PAH | Henderson, Union | 56 min |
Nearby
Tornado Warnings in Illinois, 2013Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.